Expansions of Semi-Heyting Algebras I: Discriminator Varieties

Studia Logica 98 (1-2):27-81 (2011)
This paper is a contribution toward developing a theory of expansions of semi-Heyting algebras. It grew out of an attempt to settle a conjecture we had made in 1987. Firstly, we unify and extend strikingly similar results of [ 48 ] and [ 50 ] to the (new) equational class DHMSH of dually hemimorphic semi-Heyting algebras, or to its subvariety BDQDSH of blended dual quasi-De Morgan semi-Heyting algebras, thus settling the conjecture. Secondly, we give a criterion for a unary expansion of semi-Heyting algebras to be a discriminator variety and give an algorithm to produce discriminator varieties. We then apply the criterion to exhibit an increasing sequence of discriminator subvarieties of BDQDSH . We also use it to prove that the variety DQSSH of dually quasi-Stone semi- Heyting algebras is a discriminator variety. Thirdly, we investigate a binary expansion of semi-Heyting algebras, namely the variety DblSH of double semi-Heyting algebras by characterizing its simples, and use the characterization to present an increasing sequence of discriminator subvarieties of DblSH . Finally, we apply these results to give bases for “small” subvarieties of BDQDSH , DQSSH , and DblSH
Keywords Dually hemimorphic semi-Heyting algebra  Dually pseudocomplemented semi-Heyting algebra  De Morgan semi-Heyting algebra  Blended ∨-De Morgan law  Blended dually quasi-De Morgan semi-Heyting algebra  Blended dually quasi-Stone semi-Heyting algebra  Double semi-Heyting algebra  congruence  normal filter  discriminator variety  simple  directly indecomposable  subdirectly irreducible  equational base
Categories (categorize this paper)
DOI 10.1007/s11225-011-9322-6
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
Download options
PhilPapers Archive

Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 23,217
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA

View all 17 references / Add more references

Citations of this work BETA

Add more citations

Similar books and articles
David Hobby (1996). Semi-Demorgan Algebras. Studia Logica 56 (1-2):151 - 183.

Monthly downloads

Added to index


Total downloads

20 ( #232,507 of 1,939,385 )

Recent downloads (6 months)

1 ( #457,854 of 1,939,385 )

How can I increase my downloads?

My notes
Sign in to use this feature

Start a new thread
There  are no threads in this forum
Nothing in this forum yet.